Wisconsin, 2005

Damaging Wind in Wisconsin, May 27, 2005

May 27, 2005 · NWS MKX · 1 event in 1 county or zone

A wide band of showers with embedded non-severe thunderstorms moved east at 40 mph across southeast Wisconsin. One thunderstorm south of Tibbet generated estimated gusts to about 43 knots (50 mph) that toppled an old tree onto two cars.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

A wide band of showers with embedded non-severe thunderstorms moved east at 40 mph across southeast Wisconsin. One thunderstorm south of Tibbet generated estimated gusts to about 43 knots (50 mph) that toppled an old tree onto two cars.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at May 27, 1:22 PM CST, 4 hours 3 minutes earlier.

Area forecast discussion, May 27, 1:22 PM CST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
222 PM CDT FRI MAY 27 2005

.DISCUSSION...FORECAST FOCUS ON RAIN CHANCES WEEKEND.

PROGGED SHORT WAVE PER ALL MODELS OVER MN WILL MOVE SOUTHEAST ACROSS
WI TONIGHT. THEREFORE...INSTABILITY SHOWERS OVER MN AND WESTERN MN
EARLY THIS AFTERNOON WILL MOVE SOUTHEAST THIS EVENING. SHOULD BE
QUIET AFTER MIDNIGHT...ONCE BOUNDARY LAYER DECOUPLES. AFTER THE
SATURDAY MORNING WARMUP...INSTABILITY SHOWERS FOR SATURDAY AFTERNOON
AND EARLY EVENING.

MODELS HINT AT SOME KIND OF INSENTROPIC LIFT SOUTHERN WI SATURDAY
NIGHT WITH +5 VERTICAL MOTION CENTERED AROUND 850 MB AT 06Z. ETA
MODELS DO SHOW SOME PCPN FOR SOUTHERN WI SAT NGT. WILL LEAVE PCPN
OUT OF FORECAST FOR NOW IN ORDER TO BLEND IN WITH DRY FORECAST FROM
SURROUNDING WFO/S.

ALL MODELS DROP/SWING COLD UPPER LOW ACROSS WI SUNDAY THRU MONDAY.
TEMPS OF -22 TO -25 AT 50H WILL ASSURE STEEP LAPSE RATES.
THEREFORE...SCATTERED ROUNDS OF SHOWERS. MAYBE A LITTLE RUMBLE
DURING THE AFTERNOON HOURS. BEST CHANCES FOR PCPN APPEAR TO BE SUNDAY
NIGHT INTO MONDAY MORNING HOURS.

ONCE UPPER LOW PULLS AWAY FROM WI MON EVENING...THINGS SHOULD QUIET
DOWN FOR A COUPLE DAYS AS A SURFACE HIGH PRESSURE RIDGE MOVES
ACROSS MIDWEST.

.MKX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KAPELA
Hazardous weather outlook, May 27, 4:00 AM CST, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
500 AM CDT FRI MAY 27 2005

WIZ046-047-051-052-056>060-062>072-281100-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
500 AM CDT FRI MAY 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE TODAY AND EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN ISOLATED THUNDERSTORM IS POSSIBLE MAINLY DURING THE AFTERNOON ON
BOTH SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...WWW.WEATHER.GOV/MILWAUKEE     /LOWER CASE/

LMZ643>646-665-281100-
SHEBOYGAN WI TO WINTHROP HARBOR ILLINOIS
500 AM CDT FRI MAY 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS
OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE TODAY AND EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN ISOLATED THUNDERSTORM IS POSSIBLE MAINLY DURING THE AFTERNOON ON
BOTH SATURDAY AND SUNDAY.

BRISK NORTHEAST WINDS AND INCREASING WAVES MAY LEAD TO SMALL CRAFT
ADVISORIES MONDAY NIGHT AND TUESDAY.

&&

DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...  WWW.WEATHER.GOV/MILWAUKEE     /LOWER CASE/

HENTZ

The radar

The Milwaukee radar (KMKX), 30 km away, was scanning. The volume nearest the first event began at 23:25 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Walworth

When
May 27, 5:25 PM CST
Where
Walworth County, 2 mi S of Tibbet
Measured
43 kt (49 mph) estimated gust
Property damage
$20,000
Reported by
EMERGENCY MANAGER
Coordinates
42.700, -88.567

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451682.